MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CALCULASE III

KARL STORZ SE & CO. KG CALCULASE III
Model Number UL300-1
Medical Device Problem Codes Device Fell (4014); Application Program Freezes or Fails to Launch (4031)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a veterinary procedure (information of case date or type was not provided), the device screen froze and could not be reset by the team forcing them to abandon the procedure.The animal patient was then moved to a nearby facility for treatment.No further information was provided.
 
Additional Manufacturer Narrative
The device will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
The device was returned to our us facility, and will later be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Per evaluation findings by the manufacturing site: the device was sent to the manufacturer for inspection.During the manufacturer's technical inspection, the error description provided by the customer, "on their third case using their calculase iii the screen froze and could not be reset by their team forcing them to abandon the procedure and then move the patient to a nearby facility for treatment.", could be confirmed.Upon closer inspection, it was determined that the front module (broken display) is defective.Caused by the user (falling damage already reported by customer).This should have been noticed before the operation.The above investigations did not reveal a root cause related to the labelling, the device, or its history.All production-related quality checks were passed, and no non-conformities were identified in the device's manufacturing records.The labelling was found to contain adequate instructions and warnings.The complaint history did not reveal any pickup in similar complaints; no trend was identified.This event is filed under internal complaint id (b)(4).

Brand Name
CALCULASE III
Common Device Name
CALCULASE III
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key21869605
Report Number9610617-2025-00637
Device Sequence Number20812436
Product Code GEX
UDI-Device Identifier08059173392278
UDI-Public08059173392278
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K220426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUL300-1
Device Catalogue NumberUL300-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer07/22/2025
11/04/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date07/24/2025
11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown